Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Symptoms Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

I am sure i have HIV +

I am pretty sure i am infected with HIV .. heres the story.. 4 years ago had high risk exposure and some brief symptoms after were-Purple rash over the body 2 days after exposure-Swollen groin the day and the next day after exposure-fever on the 4th...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
This forum is dedicated to HIV-positive folks, particularly those who have concerns related to fatigue and/or anemia. Questions related to HIV transmission, prevention, safer sex, HIV testing and risk should be sent to Dr. Bob at his "Safe Sex and... Read more »

diarrhea lasting more than 8 weeks

I gave a Female South American Sex Worker unprotected oral sex almost 12 weeks ago & have developed diarrhoea continously almost 3 weeks after the incident for over 8 weeks since. I also had protected vaginal sex with her 3 times.I'm presently...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Your negative HIV tests are the best evidence you have that you are not HIV infected. Your symptoms - diarrhea, coated tongue and athlete's foot - have nothing to do with HIV. It takes many years after the initial HIV infection to develop Read more »

I am sure i have HIV + resubmitted form the Fatigue and Anemia Forum

I am pretty sure i am infected with HIV .. heres the story.. 4 years ago had high risk exposure and some brief symptoms after were -Purple rash over the body 2 days after exposure -Swollen groin the day and the next day after exposure -fever on the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,You may be "pretty sure" you are HIV infected, but I'm certainly not.You did not provide details regarding your "high risk exposure" four years ago, so I can't comment on that. Your initial symptoms purple rash, swollen groin, fever, etc. ... Read more »

Initial CD4/VL, hair loss, recurrent diarrhea

Hi,I was diagnosed positive 22.01.09. I do not know date of infection. My initial lab tests have shown that my CD4 is 675 25% and Viral load 17,800. I'm somewhat worried about relatively high VL; should I be?Also, can moderate hair loss and...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Your CD4 count is in the normal range, although your CD4% is slightly decreased. That viral load is in the low moderate range. A high viral load is one > 100,000. So, something to watch, but I am not overly concerned and you don't need HIV treatment... Read more »
Articles
AIDS InfoNet

Acute HIV Infection

...symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night sweats. It is easy to overlook the signs of acute HIV infection. They can be caused by several... Read more »
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
The Well Project

Side Effects of HIV Drugs

...over-the-counter medications, or prescription drugs and have these treatments on hand, especially for common side effects like diarrhea and nausea Ask when you should get medical attention for a side effect Let your health care provider know... Read more »
AIDS InfoNet

What Is AIDS?

... has more information on CD4 cells. Without treatment, your CD4 cell count will most likely go down. You might start having signs of HIV disease like fevers, night sweats, diarrhea, or swollen lymph nodes. If you have HIV disease, these problems... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Concerned about exposure time frame & OHL (Oral Hair Leukoplakia)

Posted by WorriedOne, 2 Replies
...spot (OHL?) seems to show up 6-8 months later is this possible if one was to contact HIV? I have had no other symptoms such as diarrhea, weight loss (in fact I believe I have gained weight), no loss of appetite. The only thing I noticed is that I... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
...to visit the bathroom twice daily and the stool is sometimes loose and watery and others normal. Could this be caused by or a symptom of HIV? Thanks Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »